×

Inequalities between arithmetic-geometric, Gini, and Toader means. (English) Zbl 1229.26031

Summary: We find the greatest values \(p_1, p_2\) and least values \(q_1, q_2\) such that the double inequalities \(S_{p_1}(a, b) < M(a, b) < S_{q_1}(a, b)\) and \(S_{p_2}(a, b) < T(a, b) < S_{q_2}(a, b)\) hold for all \(a, b > 0\) with \(a \neq b\) and present some new bounds for the complete elliptic integrals. Here \(M(a, b), T(a, b)\), and \(S_p(a, b)\) are the arithmetic-geometric, Toader, and \(p\)th Gini means of two positive numbers \(a\) and \(b\), respectively.

MSC:

26D15 Inequalities for sums, series and integrals
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] I. Ra\csa and M. Ivan, “Some inequalities for means II,” in Proceedings of the Itinerant Seminar on Functional Equations, Approximation and Convexity, pp. 75-79, Cluj-Napoca, Romania, May 2001.
[2] J. Sándor, “A note on the Gini means,” General Mathematics, vol. 12, no. 4, pp. 17-21, 2004. · Zbl 1120.26022
[3] J. Sándor and I. Ra\csa, “Inequalities for certain means in two arguments,” Nieuw Archief voor Wiskunde, vol. 15, no. 1-2, pp. 51-55, 1997. · Zbl 0938.26011
[4] P. S. Bullen, D. S. Mitrinović, and P. M. Vasić, Means and their Inequalities, vol. 31, D. Reidel Publishing, Dordrecht, The Netherlands, 1988. · Zbl 0687.26005
[5] P. A. Hästö, “Optimal inequalities between Seiffert’s mean and power means,” Mathematical Inequalities & Applications, vol. 7, no. 1, pp. 47-53, 2004. · Zbl 1049.26006
[6] H. Alzer and S.-L. Qiu, “Inequalities for means in two variables,” Archiv der Mathematik, vol. 80, no. 2, pp. 201-215, 2003. · Zbl 1020.26011 · doi:10.1007/s00013-003-0456-2
[7] K. C. Richards, “Sharp power mean bounds for the Gaussian hypergeometric function,” Journal of Mathematical Analysis and Applications, vol. 308, no. 1, pp. 303-313, 2005. · Zbl 1065.33005 · doi:10.1016/j.jmaa.2005.01.018
[8] Gh. Toader, “Some mean values related to the arithmetic-geometric mean,” Journal of Mathematical Analysis and Applications, vol. 218, no. 2, pp. 358-368, 1998. · Zbl 0892.26015 · doi:10.1006/jmaa.1997.5766
[9] G. D. Anderson, M. K. Vamanamurthy, and M. K. Vuorinen, Conformal Invariants, Inequalities, and Quasiconformal Maps, John Wiley & Sons, New York, NY, USA, 1997. · Zbl 0885.30012
[10] M. Vuorinen, “Hypergeometric functions in geometric function theory,” in Special Functions and Differential Equations (Madras, 1997), pp. 119-126, Allied, New Delhi, India, 1998. · Zbl 0948.30024
[11] S.-L. Qiu and J.-M. Shen, “On two problems concerning means,” Journal of Hangzhou Insitute of Electronic Engineering, vol. 17, no. 3, pp. 1-7, 1997 (Chinese).
[12] R. W. Barnard, K. Pearce, and K. C. Richards, “An inequality involving the generalized hypergeometric function and the arc length of an ellipse,” SIAM Journal on Mathematical Analysis, vol. 31, no. 3, pp. 693-699, 2000. · Zbl 0943.33002 · doi:10.1137/S0036141098341575
[13] H. Alzer and S.-L. Qiu, “Monotonicity theorems and inequalities for the complete elliptic integrals,” Journal of Computational and Applied Mathematics, vol. 172, no. 2, pp. 289-312, 2004. · Zbl 1059.33029 · doi:10.1016/j.cam.2004.02.009
[14] B. C. Carlson and M. Vuorinen, “Inequality of the AGM and the logarithmic mean,” SIAM Review, vol. 33, no. 4, p. 655, 1991.
[15] M. K. Vamanamurthy and M. Vuorinen, “Inequalities for means,” Journal of Mathematical Analysis and Applications, vol. 183, no. 1, pp. 155-166, 1994. · Zbl 0802.26009 · doi:10.1006/jmaa.1994.1137
[16] P. Bracken, “An arithmetic-geometric mean inequality,” Expositiones Mathematicae, vol. 19, no. 3, pp. 273-279, 2001. · Zbl 1135.26302 · doi:10.1016/S0723-0869(01)80006-2
[17] F. Qi and A. Sofo, “An alternative and united proof of a double inequality for bounding the arithmetic-geometric mean,” University Politehnica of Bucharest Scientific Bulletin Series A, vol. 71, no. 3, pp. 69-76, 2009. · Zbl 1299.26068
[18] Y.-M. Chu and M.-K. Wang, “Optimal Lehmer mean bounds for the Toader mean,” Results in Mathematics. In press. · Zbl 1259.26035 · doi:10.1007/s00025-010-0090-9
[19] B.-N. Guo and F. Qi, “Some bounds for the complete elliptic integrals of the first and second kinds,” Mathematical Inequalities & Applications, vol. 14, no. 2, pp. 323-334, 2011. · Zbl 1217.26042
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.